Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 375, NWS Kansas City, MO

December 24, 2015Buchanan County, Missouri

NWS Kansas City, MO issued this river flood warning at Dec 24, 2015, 8:45 PM CST for Buchanan County, Missouri. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
Dec 24, 2015, 8:45 PM CST (02:45 UTC)
Expired
Dec 25, 2015, 10:10 PM CST
In force
25 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Buchanan County, MO

The radar

The Pleasant Hill radar (KEAX), 97 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Platte River near Agency (AGYM7). The gauge peaked at 21.22 ft at Dec 25, 2015, 4:00 AM CST.

actionminormoderate1015202512/2512/2612/27
Action stage
15 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06820500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

266 
WGUS43 KEAX 250245
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
845 PM CST THU DEC 24 2015
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Platte River near Agency affecting Buchanan County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC021-260245-
/O.NEW.KEAX.FL.W.0375.151225T0245Z-151226T0410Z/
/AGYM7.1.ER.151225T0241Z.151225T0319Z.151225T0410Z.NO/
845 PM CST THU DEC 24 2015

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Platte River near Agency.
* until Friday evening.
* At  8:30 PM Thursday the stage was 20.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 20.1 feet by tonight. The river will fall below flood 
  stage by tonight.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Agency          20   20.0   Thu 08 PM   20.1 tonight
     
&&
  
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472

  

$$
3 follow-up statements
135 
WGUS83 KEAX 250349
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
949 PM CST THU DEC 24 2015
   

...The Flood Warning continues for the following rivers in 
Missouri...

  Platte River near Agency affecting Buchanan County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC021-260349-
/O.EXT.KEAX.FL.W.0375.000000T0000Z-151226T0815Z/
/AGYM7.1.ER.151225T0236Z.151225T0600Z.151225T0815Z.NO/
949 PM CST THU DEC 24 2015

The Flood Warning continues for
  The Platte River near Agency.
* until late Friday night.
* At  9:30 PM Thursday the stage was 20.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.6 feet by 
  early Friday morning. The river will fall below flood stage early 
  Friday morning.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Agency          20   20.3   Thu 09 PM   20.6 early Friday morning
     
&&
  
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472

  

$$
712 
WGUS83 KEAX 251613
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1013 AM CST FRI DEC 25 2015
   

...The Flood Warning continues for the following rivers in 
Missouri...

  Platte River near Agency affecting Buchanan County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC021-261613-
/O.EXT.KEAX.FL.W.0375.000000T0000Z-151226T1615Z/
/AGYM7.1.ER.151225T0236Z.151225T0930Z.151225T1615Z.NO/
1013 AM CST FRI DEC 25 2015

The Flood Warning continues for
  The Platte River near Agency.
* until Saturday morning.
* At  9:30 AM Friday the stage was 20.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  early this afternoon.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Agency          20   20.4   Fri 09 AM   19.0 this afternoon
     
&&
  
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472

  

$$
819 
WGUS83 KEAX 251859
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1259 PM CST FRI DEC 25 2015
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Platte River near Agency affecting Buchanan County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC021-251929-
/O.CAN.KEAX.FL.W.0375.000000T0000Z-151226T1615Z/
/AGYM7.1.ER.151225T0236Z.151225T0930Z.151225T1711Z.NO/
1259 PM CST FRI DEC 25 2015

The Flood Warning is cancelled for
  The Platte River near Agency.
* At 12:30 PM Friday the stage was 19.5 feet.
* Flood stage is 20.0 feet.
* Fell below flood stage at 11:11 AM Friday.
* Forecast...The river will continue to fall to 14.5 feet by Saturday
  morning.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Agency          20   19.5   Fri 12 PM   17.2 this evening
     
&&
  
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Dec 24, 5:56 PM CST, 2 hours 49 minutes earlier.

Area forecast discussion, Dec 24, 5:56 PM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
556 PM CST THU DEC 24 2015

.SHORT TERM...(This Evening through Saturday Night)
Issued at 320 PM CST THU DEC 24 2015

Generally quiet weather tonight with a weak surface high building
into Iowa and northern Missouri overnight. Light winds may allow for
a few areas of fog across the area. A quick return so southeast flow
on Friday will bring temperatures back into the upper 40s to near 50,
about 10 to 15 degrees above normal. Although unseasonably warm, a
high of 50 would just barely crack the top 20 warmest Christmases on
record (the record high is 67 in 1922 for Kansas City).

By Saturday an approaching deep upper trough over the Southern
Rockies will begin to interact with a quasi-stationary boundary over
the Southern Plains and Ozarks, setting up a very heavy rain event
over those areas with persistent and deep frontogenesis resulting in
several inches of rainfall. As is common with these
frontogenetically-driven events, forcing to the north of the heavy
rain axis will drop off pretty quickly from south to north, so that
rainfall amounts across our area will be generally light Saturday and
Saturday night. Much of this rain may fall in the form of drizzle for
much of Saturday until deeper lift arrives Saturday night and is able
to adequately saturate the troposphere. By this time most of the
precipitation will be pushing to the east, but we'll need to watch
colder air filtering in from the west Saturday night which could
cause rain to transition to a brief period of freezing rain, sleet or
snow especially across eastern KS into northwest MO. Any wintry
precipitation that does fall should be very light, if anything at
all, but will need to keep an eye on things Saturday night in case
light freezing rain causes minor icing problems.

.LONG TERM...(Sunday through Thursday)
Issued at 320 PM CST THU DEC 24 2015

Mid-range models are in agreement with ejecting a vigorous and quick
moving trough out of the Southern Plains early next week. The EC is
a bit more aggressive with this system compared to the GFS and
brings it a tad further north. If the GFS is to be believed, the
bulk of the precipitation looks like it will impact southern MO and
northern AR with a rather sharp gradient from south to north. The
EC, on the other hand, brings a pretty good swath of precipitation
across much of MO. For now I have taken the middle ground until this
system gets sampled as it moves onshore. With the Gulf wide open
ahead of this system and unseasonably warm, moist airmass overriding
a quasi-stationary boundary that will be settled across southern MO,
the potential for heavy rain along this boundary exists. Area river
are still rather high from previous rain events, and it won't take
much liquid precipitation to allow them to rise once again.

Models have come in warmer, and while some locations across the
north will likely see light snow as this system moves through, the
cold air just won't be in place to get significant accumulations. Of
course, this could change over the next several days. Right now, it
appears that a wintry mix is possible into Sun morning through
afternoon. As temperatures dip overnight and colder air moves into
northern portions of the CWA, precipitation may change over to all
snow. The potential for wintry precipitation will continue through
early Tues morning before the system moves out of the region. A
shortwave trough will move through Wed and may bring some light
rain/snow showers to portions of the CWA. Otherwise, the remainder
of the period looks to be rather quiet.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday Evening)
Issued at 554 PM CST THU DEC 24 2015

Area of MVFR ceilings across northern MO/northeast KS is expected to
lift northeast later this evening. Will keep a close eye on the
southern edge of cloud cover as it lies just north of KMCI. With
surface winds slowly veering from northwest to northeast overnight
there is some mild concern MVFR ceilings could sneak into KMCI for a
few hours this evening.

Otherwise, VFR conditions during the period. Band of altocumulus clouds
with bases 080-150 will streak across southern KS and central MO this
evening. More mid level cloud cover will affect northeast KS and
northwest MO late Friday afternoon.

&&

.EAX Watches/Warnings/Advisories...
KS...NONE.
MO...NONE.
&&

SHORT TERM...Hawblitzel
LONG TERM...PMM
AVIATION...MJ
Hazardous weather outlook, Dec 24, 5:22 AM CST, 15 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
522 AM CST THU DEC 24 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-251130-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
522 AM CST THU DEC 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 LIGHT RAIN AND SNOW WILL BE POSSIBLE TODAY ACROSS FAR NORTHERN
MISSOURI. NO SNOW ACCUMULATION IS ANTICIPATED.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

 THERE IS STILL THE POTENTIAL FOR A WINTER STORM TO MOVE THROUGH THE
AREA ON SUNDAY THROUGH MONDAY WITH RAIN...SNOW...AND OR FREEZING
RAIN. DETAILS WILL CONTINUE TO EMERGE AS THAT TIME PERIODS
APPROACHES. TIMING...TRACK...AMOUNTS...PRECIPITATION TYPES ARE ALL
UNCERTAIN AT THIS POINT.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 1:21 PM CSTFlash Flood WatchEAXBates, Cass, Cooper, Henry, Howard, Johnson and 2 more38 hr

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.